MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE
Model Number TB-0520FCS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a laparotomy procedure, the ultrasonic surgical device clamp (insulation coating) broke.An audible alert sounded and a message appeared on the generator asking for the clamp to be changed.The physician noticed this immediately and was able to retrieve the piece of metal from the patient's abdomen.There were no further reports of patient harm.
 
Additional Manufacturer Narrative
E1 - (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide correction and the results of the legal manufacturer's final investigation.Updated fields:d4 - expiration date, d9, h3, h4, h6, h7 and h9.Corrected field: d4 - lot #.The device was returned to olympus for inspection and the reported failure was confirmed.The probe was broken at 15.72 mm from its distal end, broken probe tip was returned.A definitive root cause could not be identified.The most probable cause of the complaint is cause not established, which indicates that the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.The exact cause of the event couldn't be exclusively identified.Based on the result of analysis and the result of investigation in the past, a likely mechanism causing the reported event might be the following: broken - probe and h-electrode contact: the output was activated in seal and cut mode while the grasping section was grasping thick tissue.Therefore, the probe and the tissue pad came into contact at the rear end of the grasping section, causing the tissue pad to wear out.The non-insulated area of the grasping section and the probe came into contact due to wear of the tissue pad.The output in seal and cut was activated while the non-insulated area of the grasping section was in contact with the probe.As a result, a contact mark developed.A force to activate the output in seal &cut mode or a force to grasp tissue was applied to the probe.Therefore, cracks developed at a contact mark.A force was applied to the probe causing it to break.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information was received from the customer.

Brand Name
THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE S
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24054782
Report Number9614641-2026-00051
Device Sequence Number13267708
Product Code GEI
UDI-Device Identifier04953170383588
UDI-Public04953170383588
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0520FCS
Device Lot Number58K 22
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003995201-12/09/2024-00
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown